Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Salt Lake City, UT

September 26, 2014Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 26, 2014, 7:08 PM MDT for Tooele County, Utah. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2014, 7:08 PM MDT (01:08 UTC)
Expired
Sep 26, 2014, 7:45 PM MDT
In force
37 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 127 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 7:15 PM MDTTSTM WND GST 682 Ene Wendover, UTWENDOVER POINT OF ENTRY- WPOE.
Sep 26, 7:15 PM MDTTSTM WND GST 682 Ssw Wendover, UTWENDOVER AWOS- KENV.
Sep 26, 7:30 PM MDTTSTM WND GST 61N Wendover, UTI-80 AT MILE POST 1. UT32.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2014-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2014-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2465 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS55 KSLC 270108
SVRSLC
UTC045-270145-
/O.NEW.KSLC.SV.W.0039.140927T0108Z-140927T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
708 PM MDT FRI SEP 26 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TOOELE COUNTY IN UTAH...

* UNTIL 745 PM MDT

* AT 707 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
  STORM WAS LOCATED 8 MILES EAST OF WENDOVER...AND MOVING NORTH AT 
  40 MPH. THIS STORM WILL PRODUCE STRONG CROSS WINDS ON INTERSTATE 
  80 EAST OF WENDOVER.

* LOCATIONS IMPACTED INCLUDE...
  WENDOVER AND BONNEVILLE SALT FLATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4100 11404 4100 11356 4059 11362 4061 11404
TIME...MOT...LOC 0107Z 185DEG 37KT 4070 11386 

$$

ES
2 follow-up statements
148 
WWUS55 KSLC 270124
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
724 PM MDT FRI SEP 26 2014

UTC045-270145-
/O.CON.KSLC.SV.W.0039.000000T0000Z-140927T0145Z/
TOOELE UT-
724 PM MDT FRI SEP 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN TOOELE COUNTY...

AT 723 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED 12 MILES NORTHEAST OF WENDOVER...MOVING NORTH AT 45 MPH. 
THIS STORM HAS A HISTORY OF PRODUCING STRONG GUSTY WINDS....WITH 
MULTIPLE LOCATIONS RECORDING WIND GUSTS OF 55 TO 75 MPH.

LOCATIONS IMPACTED INCLUDE...
WENDOVER AND BONNEVILLE SALT FLATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4100 11404 4100 11356 4059 11362 4061 11404
TIME...MOT...LOC 0123Z 185DEG 37KT 4087 11384 

$$

ES
142 
WWUS55 KSLC 270147
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
747 PM MDT FRI SEP 26 2014

UTC045-270156-
/O.EXP.KSLC.SV.W.0039.000000T0000Z-140927T0145Z/
TOOELE UT-
747 PM MDT FRI SEP 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. CROSSWINDS ON 
INTERSTATE 80 EAST OF WENDOVER WILL STILL BE POSSIBLE THROUGH THE 
EVENING AND OVERNIGHT HOURS.

LAT...LON 4100 11404 4100 11356 4059 11362 4061 11404
TIME...MOT...LOC 0144Z 185DEG 37KT 4087 11384 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:37 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 26, 4:37 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT FRI SEP 26 2014

.SYNOPSIS...A COOL PACIFIC SYSTEM WILL MOVE INLAND TONIGHT AND
IMPACT THE EASTERN GREAT BASIN THROUGH MONDAY AS IT SLOWLY CHURNS
EAST/NORTHEAST THROUGH THE AREA. A LONG WAVE TROUGH WILL REMAIN
DRAPED ACROSS THE INTERMOUNTAIN WEST THEREAFTER INTO LATE NEXT
WEEK.

&&

.DISCUSSION...LEE SIDE CYCLOGENESIS CURRENTLY TAKING FORM AND
REMAINS ON TRACK THIS AFTERNOON...THOUGH VISUALLY ON SATELLITE THE
UPSTREAM SYSTEM REMAINS QUITE UNIMPRESSIVE ATTM. THIS WILL CHANGE
OVER NEXT SEVERAL HOURS. MSAS MSLP INDICATES A SURFACE LOW IN
VICINITY OF TONOPAH HAS BEEN DEEPENING ROUGHLY 1 MB PER HOUR OVER
THE LAST FEW AND THE UPPER LOW NOTED IN WATER VAPOR NEAR SAN
FRANCISCO CONTINUES TO CHURN EAST. EXPECTING TO SEE FAIRLY RAPID
AND EXPLOSIVE DEVELOPMENT ACROSS THE EASTERN GREAT BASIN LATER
THIS EVENING AND OVERNIGHT AS CYCLOGENESIS MATURES AND FORCING
MECHANISMS LINE UP A BIT BETTER.

THE FORECAST AREA WILL REMAIN WITHIN THE WARM SECTOR OF THE
AFOREMENTIONED TROUGH THROUGH THIS EVENING WITH DEEP LAYER
SOUTHWESTERLY FLOW AIDING A MODEST MOISTURE TAP FROM THE SOUTH.
STARTING TO SEE SCATTERED CONVECTIVE DEVELOPMENT GENERALLY ALONG
AND WEST OF I-15 AS DAYTIME HEATING AIDED DIURNAL
INSTABILITY...ADEQUATE SHEAR IS PROMOTING MAINTENANCE AND SOME
STORMS HAVE BECOME STRONG ACROSS SOUTHWESTERN UTAH/SOUTHERN
NEVADA. PRIMARY THREATS THROUGH THIS EVENING WILL BE MICROBURST
WINDS AS THE BOUNDARY LAYER REMAINS FAIRLY DRY. ISOLATED SEVERE
WINDS CAN NOT BE RULED OUT.

THE AFOREMENTIONED MOISTURE TAP WILL BECOME MUCH MORE SIGNIFICANT
OVER THE NEXT 24 HOURS AS A RARE INTERMOUNTAIN WEST ATMOSPHERIC
RIVER DEVELOPS ACROSS PORTIONS OF THE DESERT SOUTHWEST NORTH INTO
UTAH...PWAT ANOMALIES OF 3 TO 4 DEVIATIONS ABOVE NORMAL ARE
FORECAST. THIS COUPLED WITH AFOREMENTIONED CYCLOGENESIS AND
ASSOCIATED FRONTOGENESIS EXPECTED OVER SOUTHERN/EASTERN NEVADA
THIS EVE...ENVIRONMENT ACROSS THE FAR WEST AND ESPECIALLY
SOUTHWEST WILL BECOME QUITE FAVORABLE FOR RAPID CONVECTIVE
DEVELOPMENT OVERNIGHT. CONVERGENT FLOW AT THE SURFACE AHEAD OF
THE INTENSIFYING FRONT SHOULD FOCUS CONVECTION ALONG A FAIRLY
NARROW NORTH/SOUTH ORIENTED BAND WITH FLOW ALOFT NEARLY PARALLEL
TO BOUNDARY AIDING A THREAT OF TRAINING STORMS. CAN NOT RULE OUT
SEVERE STORMS...POSSIBLY SUPERCELLS...ACROSS THE SOUTHWEST
TONIGHT AND ANY TRAINING OR BACKBUILDING OF CELLS COULD PRODUCE
LOCALIZED FLASH FLOODING. THIS THREAT WILL SHIFT EAST DURING THE
DAY TOMORROW AS THE MID LEVEL COLD FRONT GRADUALLY MOVES WEST TO
EAST TAKING WITH IT THE MORE INTENSE LIFT. THE SEVERE THREAT IS
LIKELY TO WANE FOCUSING OVER CENTRAL ARIZONA TOMORROW...BUT
STEADIER MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
REMAIN LIKELY ALL AREAS DURING THE DAY. THIS HEAVY RAINFALL IS
EXPECTED TO TAPER SOUTHWEST TO NORTHEAST SATURDAY NIGHT AS A MID
LEVEL DRY SLOT PUNCHES IN FROM SOUTHWEST.

A FLASH FLOOD WATCH WAS ISSUED EARLIER FOR SOUTHERN UTAH DUE TO
THESE CONCERNS...LASTING THROUGH SATURDAY NIGHT. OPTED TO LEAVE
NORTHERN UTAH OUT OF THE WATCH AS WANTED TO FOCUS ON THE MOST
PRONE AREAS AND THE EVENT SHOULD BE LESS INTENSE BUT MORE
PROLONGED THERE. THIS SAID...SOME URBAN FLOODING WILL BE POSSIBLE
NAMELY TOMORROW AFTERNOON/EVE WITH PASSAGE OF FRONTAL ZONE. MODEL
QPFS THROUGH 06Z SUNDAY CONTINUE TO SUPPORT ANYWHERE FROM 1 TO 3
INCHES OF RAINFALL MANY AREAS IN THE STATE SO QUITE A SOAKER
REMAINS ON THE DOORSTEP.

COME SUNDAY THE COLD CORE OF THE SYSTEM WILL FINALLY BEGIN TO
SHIFT OVERHEAD. INTENSITY OF THE SYSTEM WILL BE WINDING DOWN BY
THAT TIME BUT NUMEROUS SHOWERS WILL CONTINUE ACROSS THE AREA AS
THE H5 CIRCULATION LIFTS THROUGH NORTHERN UTAH. H7 TEMPS DO
APPROACH ZERO CELSIUS SO SOME SNOW WILL FALL ACROSS THE HIGH
PEAKS BRINGING AN INCH OR A FEW ABOVE 9000 FEET IN THE
NORTH/NORTHEAST...BUT THE PRIMARY IMPACT OF THE STORM WILL BE THE
AFOREMENTIONED HEAVY RAIN THREAT. TEMPS TRENDING DOWN SOME 20 PLUS
DEGREES OVER THE NEXT 48 HOURS WILL BE A NOTED CHANGE SENSIBLY
HOWEVER.

A NET DECREASE IN SHOWER ACTIVITY WILL OCCUR FROM SOUTHWEST TO
NORTHEAST AS THIS CIRCULATION FINALLY LIFTS OFF INTO WESTERN
WYOMING MONDAY...THOUGH WRAP AROUND PRECIP WILL CONTINUE TO EXIST
MANY AREAS ACROSS THE FAR NORTH INTO TUESDAY. GOOD AGREEMENT IN
GLOBAL MODELS PROMOTING FAIRLY HIGH CONFIDENCE IN THAT. MINIMAL IF
ANY REBOUNDING OF TEMPS WILL OCCUR INTO MIDWEEK AS THE LONG WAVE
TROUGH REMAINS ENTRENCHED ACROSS THE INTERMOUNTAIN WEST.

CONFIDENCE DOES WANE SOME FOR THE MIDWEEK PERIOD...PRIMARILY IN
DETAIL REGARDING THE AMPLIFICATION/SIGNIFICANCE OF ANOTHER WAVE
PASSAGE WITHIN NORTHWEST FLOW ALOFT WEDNESDAY...AND TIMING OF AND
PLACEMENT OF MID LEVEL RIDGE AMPLIFICATION THEREAFTER. MADE
MINIMAL CHANGES TO EXTENDED PERIODS AS SUCH.

&&

.AVIATION...THERE IS A 40 PERCENT CHANCE OF A THUNDERSTORM IMPACTING
THE SLC TERMINAL THROUGH 06Z SATURDAY...WITH GUSTY ERRATIC WINDS
LIKELY NEAR THESE STORMS. AWAY FROM STORMS...GUSTY SOUTHERLY WINDS
SHOULD PREVAIL THROUGH AT LEAST 00Z...WITH A CHANCE THAT GUSTY WINDS
CONTINUE INTO THE OVERNIGHT HOURS.

&&

.FIRE WEATHER...MOISTURE IS SPREADING INTO THE DISTRICT TODAY ON
GUSTY SOUTHERLY WINDS AND WILL INCREASE SIGNIFICANTLY TONIGHT
THROUGH SATURDAY AS A STORM ALONG THE WEST COAST MOVES INLAND. THIS
SYSTEM WILL BRING WIDESPREAD WETTING RAINS TO THE DISTRICT STARTING
ACROSS THE WESTERN PORTIONS TONIGHT AND SPREADING EAST SATURDAY
THROUGH SATURDAY NIGHT. RAIN WILL TAPER OFF FROM THE WEST SATURDAY
NIGHT BUT SCATTERED SHOWERS AND COOLER TEMPERATURES WITH HIGHER
HUMIDITY WILL PERSIST SUNDAY THROUGH MONDAY. A LITTLE SNOW IS
POSSIBLE AT THE HIGHEST ELEVATIONS SUNDAY NIGHT AND MONDAY. ANOTHER
COOL SYSTEM COULD BRING ANOTHER CHANCE OF RAIN TUESDAY NIGHT AND
WEDNESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE
     SATURDAY NIGHT FOR UTZ010-012>016-019>021-517-518.

WY...NONE.
&&

MERRILL/SCHOENING/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 26, 6:18 PM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
618 PM MDT FRI SEP 26 2014

UTZ001>016-019>021-517-518-WYZ021-280030-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
618 PM MDT FRI SEP 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

GUSTY SOUTH WINDS WILL CONTINUE ACROSS WESTERN UTAH THROUGH THIS
EVENING.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVERNIGHT...MAINLY ACROSS WESTERN UTAH AND OVER THE HIGH TERRAIN.
SOME OF THE STORMS COULD PRODUCE STRONG GUSTY WINDS...SMALL
HAIL...AND LOCALLY HEAVY RAIN.

PRECIPITATION WILL BECOME INCREASINGLY WIDESPREAD FROM THE WEST
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH SATURDAY NIGHT.
RAIN WILL BE HEAVY AT TIMES...CREATING THE THREAT FOR ISOLATED
FLASH FLOODING. THE HIGHEST THREAT AREAS WILL BE SLOT
CANYONS...SLICKROCK AREAS...RECENT BURN SCARS AND SMALL STREAMS
IN STEEP TERRAIN. ISOLATED URBAN FLOODING WILL ALSO BE POSSIBLE.

ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA ON SUNDAY AND ACROSS THE NORTHERN PORTIONS ON
MONDAY.
SOME SNOW IS POSSIBLE ABOVE 9000 FEET SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Sep 26, 3:26 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
326 PM MDT FRI SEP 26 2014

UTZ002-003-006-007-262215-
WASATCH MOUNTAIN VALLEYS UT-SALT LAKE AND TOOELE VALLEYS UT-
NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS I-80 NORTH UT-
326 PM MDT FRI SEP 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE...EASTERN
BOX ELDER...WEST CENTRAL MORGAN...CENTRAL WEBER AND CENTRAL DAVIS
COUNTIES UNTIL 415 PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING GUSTY WINDS NEAR NORTH SALT LAKE...OR 10
MILES WEST OF BOUNTIFUL...MOVING NORTH AT 40 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...OGDEN...LAYTON...FARMINGTON...ROY...CLEARFIELD...
KAYSVILLE...SYRACUSE...CLINTON...NORTH OGDEN...SOUTH OGDEN...NORTH
SALT LAKE...CENTERVILLE...WOODS CROSS...WASHINGTON TERRACE...
RIVERDALE...HOOPER...SOUTH WEBER...WEST BOUNTIFUL AND
MARRIOTT-SLATERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4076 11193 4077 11217 4136 11219 4134 11183
TIME...MOT...LOC 2125Z 183DEG 33KT 4084 11205

ES
Special weather statement, Sep 26, 5:44 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
544 PM MDT FRI SEP 26 2014

UTZ002-005-270115-
NORTHERN WASATCH FRONT UT-GREAT SALT LAKE DESERT AND MOUNTAINS UT-
544 PM MDT FRI SEP 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX ELDER AND
NORTHWESTERN WEBER COUNTIES UNTIL 715 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES
SOUTH OF PARK VALLEY TO 9 MILES WEST OF SOUTH WILLARD...AND MOVING
NORTH AT 40 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BRIGHAM CITY...TREMONTON...SNOWVILLE...PERRY...WILLARD...BEAR RIVER
CITY...CORINNE...PLYMOUTH...HOWELL...RIVERSIDE...PARK VALLEY...
GARLAND...HONEYVILLE...ELWOOD...FIELDING...DEWEYVILLE...PORTAGE...
LOCOMOTIVE SPRINGS...GOLDEN SPIKE HISTORIC SITE AND COLLINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4191 11214 4188 11207 4179 11205 4176 11207
      4170 11207 4166 11204 4163 11205 4154 11200
      4131 11213 4135 11353 4199 11329 4200 11217
TIME...MOT...LOC 2343Z 199DEG 33KT 4136 11343 4133 11222

MS
Local storm report, Sep 26, 6:46 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
646 PM MDT FRI SEP 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     38 SSE WENDOVER         40.23N 113.75W
09/26/2014  M67 MPH          TOOELE             UT   MESONET

&&

STRUTHWOLF
Special weather statement, Sep 26, 7:05 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
705 PM MDT FRI SEP 26 2014

UTZ003-004-008-270145-
SALT LAKE AND TOOELE VALLEYS UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
SOUTHERN WASATCH FRONT UT-
705 PM MDT FRI SEP 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALT LAKE AND
NORTHWESTERN UTAH COUNTIES UNTIL 745 PM MDT...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RIVERTON...OR NEAR SANDY...MOVING NORTH AT
30 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY
CITY...SANDY...LEHI...DRAPER...RIVERTON...COTTONWOOD
HEIGHTS...HERRIMAN... BLUFFDALE...KEARNS...MAGNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4073 11180 4045 11185 4044 11202 4046 11202
      4048 11204 4046 11208 4077 11214
TIME...MOT...LOC 0103Z 177DEG 25KT 4053 11197

MS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 6:31 PM MDTSevere Thunderstorm WarningSLCBox Elder44 min
Sep 26, 7:05 PM MDTSpecial Weather StatementSLCSalt Lake40 min
Sep 27, 12:29 AM MDTSpecial Weather StatementSLCTooele76 min
Sep 27, 1:44 AM MDTSpecial Weather StatementSLCBox Elder76 min
Sep 27, 2:28 AM MDTSevere Thunderstorm WarningSLCBox Elder51 min
Sep 27, 8:27 AM MDTSevere Thunderstorm WarningSLCWashington33 min
Sep 27, 9:22 AM MDTFlash Flood WarningSLCEmery3 hr
Sep 27, 9:47 AM MDTFlash Flood WarningSLCKane, Washington3 hr
Sep 27, 10:06 AM MDTFlash Flood WarningSLCWashington3 hr
Sep 27, 10:35 AM MDTAreal Flood WarningSLCIron, Kane, Washington6 hr
Sep 27, 10:43 AM MDTSevere Thunderstorm WarningSLCIron, Kane, Washington32 min
Sep 27, 11:48 AM MDTSevere Thunderstorm WarningSLCGarfield, Kane27 min
Sep 27, 12:30 PM MDTSpecial Weather StatementSLCPiute30 min
Sep 27, 2:17 PM MDTSpecial Weather StatementSLCCarbon13 min
Sep 27, 2:32 PM MDTAreal Flood WarningSLCEmery, Garfield, Iron, Kane, Piute, San Juan and 1 more8 hr
Sep 27, 3:06 PM MDTSpecial Weather StatementSLCDuchesne24 min
Sep 27, 3:58 PM MDTFlash Flood WarningSLCCarbon, Emery4 hr
Sep 27, 4:52 PM MDTAreal Flood AdvisorySLCSalt Lake3 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.